Acral erythema and systemic toxicity related to CHA induction therapy in acute myeloid leukemia.

Abstract

Seventy-two adult patients with previously untreated acute myeloid leukemia received the CHA regimen as induction chemotherapy: CCNU 80 mg/m2 on day 1, Adriamycin 35 mg/m2 i.v. on days 1, 2 and 3, and continuous infusion of cytarabine 100 mg/m2/24 h from day 1 to 10. Forty-nine patients (68%) presented at least one of the following symptoms: acral erythema with dysesthesias in the palms and/or soles (39%); cholestatic hepatitis (39%); profuse sterile diarrhea associated with abdominal distention (33%); acute cerebellar dysfunction (32%) and non-cardiogenic pulmonary edema (21%). Most of these toxic symptoms appeared 8-20 days after the first dose. As these clinical features were absent or exceptional in patients treated with another regimen within a controlled trial, they are reported as toxic-side-effects of the chemotherapy regimen. Acral erythema was found to be predictive of complete remission (P less than 0.01, odds ratio: 6.33); neurotoxicity was prognostic for death in aplasia (P less than 0.05); the absence of any of the five symptoms was associated with failure of the induction regimen (P less than 0.02).

Cite this paper

@article{Oksenhendler1989AcralEA, title={Acral erythema and systemic toxicity related to CHA induction therapy in acute myeloid leukemia.}, author={Eric Oksenhendler and Paul Landais and Catherine Cordonnier and Matthieu Kuentz and Martine Bagot and J. P. Jais and J. C. Roujeau and J. P. Vernant}, journal={European journal of cancer & clinical oncology}, year={1989}, volume={25 8}, pages={1181-5} }